Alert archive / Indiana / River Flood Warnings in 2014
River Flood Warning 68, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Feb 21, 2014, 10:57 PM EST for 4 counties in Indiana. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2014, 10:57 PM EST (03:57 UTC)
- Expired
- Feb 22, 2014, 1:08 PM EST
- In force
- 14 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hamilton County, IN, Hancock County, IN, Madison County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 49 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fall Creek (IN) near Fortville (FCFI3).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03351500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
476
WGUS43 KIND 220357
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1057 PM EST FRI FEB 21 2014
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following rivers in central and southern
Indiana...
Fall Creek...
.Fall Creek in the vicinity of Fortville and Millersville has
exceeded flood stage. Minor flooding is expected to last into
Saturday afternoon.
Widespread flooding continues along rivers in central and southern
Indiana following rainfall from the recent storms and rapid
snow melt. Flooding will affect local and state roads and possibly
some residential areas.
Precautionary and Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
&&
INC057-059-095-097-221808-
/O.NEW.KIND.FL.W.0068.140222T0357Z-140222T1808Z/
/FCFI3.1.ER.140221T2121Z.140222T0400Z.140222T1208Z.NO/
1057 PM EST FRI FEB 21 2014
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Fall Creek near Fortville.
* until Saturday afternoon.
* At 9:45 PM Friday the stage was 8.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to crest near 8.3 feet, then fall
below flood stage by late Saturday morning.
* At 9.0 feet...Fall Creek at the edge of SR 238 at gaging site near
Fortville.
&&
LAT...LON 3999 8576 3996 8584 3995 8590 3994 8590
3995 8584 3999 8575
$$
INC097-222230-
/O.NEW.KIND.FL.W.0069.140222T0357Z-140222T2230Z/
/MLRI3.1.ER.140221T2152Z.140222T0500Z.140222T1630Z.NO/
1057 PM EST FRI FEB 21 2014
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Fall Creek at Millersville.
* until Saturday afternoon.
* At 9:45 PM Friday the stage was 10.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is expected to crest near 10.5 feet, then fall
below flood stage by early Saturday afternoon.
* At 10.0 feet...Parking lot of Building just northeast of gaging
site begins to flood.
&&
LAT...LON 3991 8599 3986 8610 3979 8619 3977 8618
3984 8608 3990 8598
$$1 follow-up statement
864
WGUS83 KIND 221604
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1104 AM EST SAT FEB 22 2014
......The Flood Warning is no longer in effect for portions of the
following rivers in Indiana...
Big Raccoon Creek...Fall Creek...
.Flood waters continue to recede on small streams in central Indiana.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
&&
INC057-059-095-097-221634-
/O.CAN.KIND.FL.W.0068.000000T0000Z-140222T1808Z/
/FCFI3.1.ER.140221T2121Z.140222T0500Z.140222T1130Z.NO/
1104 AM EST SAT FEB 22 2014
The Flood Warning is cancelled for
The Fall Creek near Fortville.
* At 10:45 AM Saturday the stage was 7.6 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at 6:30 AM Saturday.
* Forecast...The river will continue to fall to 7.0 feet by tomorrow
morning.
&&
LAT...LON 3999 8576 3996 8584 3995 8590 3994 8590
3995 8584 3999 8575
$$
INC133-221634-
/O.CAN.KIND.FL.W.0059.000000T0000Z-140224T0613Z/
/FINI3.1.ER.140221T0452Z.140221T1615Z.140221T1908Z.NO/
1104 AM EST SAT FEB 22 2014
The Flood Warning is cancelled for
The Big Raccoon Creek near Fincastle.
* At 10:45 AM Saturday the stage was 5.0 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at 2:08 PM Friday.
* Forecast...The river will continue to fall to 6.4 feet by tomorrow
morning.
&&
LAT...LON 3987 8687 3985 8693 3980 8697 3980 8694
3984 8690 3987 8685
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Feb 21, 9:08 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Feb 21, 9:08 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 908 PM EST FRI FEB 21 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 202 PM EST FRI FEB 21 2014 LOW PRESSURE OVER LAKE SUPERIOR WILL MOVE QUICKLY NORTH AWAY FROM INDIANA WHILE HIGH PRESSURE OVER THE SOUTHERN PLAINS SLIDES EAST ACROSS THE DEEP SOUTH THROUGH SATURDAY. THIS WILL PROVIDE DRY AND COOL WEATHER TO CENTRAL INDIANA TONIGHT AND SATURDAY A WEAK UPPER LEVEL WEATHER DISTURBANCE WILL PUSH ACROSS INDIANA AND THE SOUTHERN GREAT LAKES ON SATURDAY NIGHT AND SUNDAY. THIS WILL RESULT IN CHANCES FOR SOME LIGHT SNOW. IN THE WAKE OF THAT SYSTEM...A MUCH COLDER AIR MASS WILL RETURN TO INDIANA ASSOCIATED WITH COLD CANADIAN HIGH PRESSURE. THIS SYSTEM WILL BE LINGERING ACROSS THE REGION THROUGH MUCH OF THE NEXT WORK WEEK PROVIDING BELOW NORMAL TEMPERATURES. && .NEAR TERM /TONIGHT/... ISSUED AT 645 PM EST FRI FEB 21 2014 PULLED THE WIND ADVISORY EARLY AS WINDS WERE WELL BELOW ADVISORY CRITERIA. UPDATED THE WEATHER STORY...ZONES AND HAZARDOUS WEATHER OUTLOOK TO REFLECT IT. PREVIOUS DISCUSSION FOLLOWS... SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS A LARGE AREA OF HIGH PRESSURE OVER TEXAS STRETCHING NORTHEAST INTO THE TENNESSEE RIVER VALLEY. DEEP LOW PRESSURE WAS FOUND OVER LAKE SUPERIOR...QUICKLY PULLING NORTH. A GOOD PRESSURE GRADIENT REMAINED IN PLACE ACROSS INDIANA AS WINDS CONTINUED TO GUST BETWEEN 30 AND 40 MPH ACROSS THE FORECAST AREA. SATELLITE IMAGES SHOW CLEARING SKIES BUILDING INTO CENTRAL INDIANA FROM THE SOUTHWEST. MAIN FORECAST CHALLENGE TONIGHT WILL BE TEMPS. FORECAST SOUNDINGS AND TIME HEIGHTS CONTINUE TO DRY OUT THIS EVENING AS THE HIGH PRESSURE SYSTEM SLIDES EAST AND THE LOW PULLS FARTHER NORTH. PRESSURE GRADIENT IS EXPECTED TO LESSEN AS THE LOW PULLS NORTH AND WINDS WILL BEGIN TO DECREASE. THUS WILL TREND TOWARD CLEAR SKIES TONIGHT ALONG WITH LIGHTER WINDS. 850MB SURFACE SHOWS WARM AIR ADVECTION TONIGHT AS THE COLD POOL ASSOCIATED WITH THE DEPARTING LOW QUICKLY PULLS NORTHEAST. 850MB TEMPS LOOK TO RISE TOWARD -1C BY 12Z. THUS WILL TREND LOWS TONIGHT TOWARD THE WARMER SIDE OF THE MAV. && .SHORT TERM /SATURDAY THROUGH MONDAY/... ISSUED AT 202 PM EST FRI FEB 21 2014 MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL BE POPS ON SATURDAY NIGHT AND EARLY SUNDAY. GFS AND NAM BOTH SUGGEST THE PERSISTENT PATTERN THAT HAS BEEN IN PLACE THROUGH MUCH OF THE WINTER WILL RETURN THROUGH THE WEEKEND. THIS INFAMOUS PATTERN I SPEAK OF IS THE THE LARGE TROUGH IN THE UPPER FLOW STRETCHING ACROSS THE EASTERN HALF OF THE COUNTRY THAT CONTINUALLY ALLOWS COLD...POLAR AIR TO SPILL OUT OF CANADA INTO OUR REGION. WITH A QUICK FLOW ALOFT IN PLACE ON SATURDAY...FORECAST SOUNDINGS HINT AT SOME HIGHER LEVEL MOISTURE ARRIVING AS THE DAY PROGRESSES AHEAD OF SUBTLE AND QUICK MOVING SHORT WAVE IN THE FLOW. FORECAST SOUNDINGS ALSO SHOW CONVECTIVE TEMPERATURES IN THE MIDDLE 50S WILL WOULD BE REALLY HARD TO REACH GIVEN OUR EXPECTED 850MB TEMPS. THUS WILL JUST TREND TOWARD A PARTLY CLOUDY SKY TO DUE THE HIGH CLOUDS INCREASING AND USE A BLEND OF MAVMOS AND METMOS FOR HIGHS. ON SATURDAY NIGHT CLOUDS ARE EXPECTED TO CONTINUE TO INCREASE AS THE WEAK SHORT WAVE APPROACHES IN THE FLOW. LOWER LEVEL Q VECTORS SHOW SOME DECENT CONVERGENCE ON LATE SATURDAY NIGHT. FORECAST SOUNDINGS ALSO NEARLY BECOME DEEPLY SATURATED. HOWEVER MOISTURE REMAINS SUSPECT AS GULF REMAINS CLOSED AND NORTHWEST FLOW WILL ONLY PROVIDE PACIFIC MOISTURE. HOWEVER GIVEN THE PATTERN THIS SEASON...THAT HAS NOT BEEN MUCH OF A PROBLEM. THUS WILL TREND POPS HIGHER THAN THE MAV FOR SOME LIGHT SNOW AMOUNTS. NOT READY TO GET AS AGGRESSIVE AS THE METMOS YET. AS FOR LOW TEMPS...GIVEN THE EXPECTED CLOUDS AND POSSIBLE PRECIP WILL TREND WARMER THAN MAVMOS. AS THIS SYSTEM WILL BE QUICKLY MOVING OUT OF THE AREA ON SUNDAY MORNING...WILL KEEP A MENTION OF CHC POPS DURING THE MORNING HOURS...HOWEVER AS THE DAY PROGRESSES TREND POPS MUCH LOWER AS THE SYSTEM AND FORCING DEPARTS. GOOD COLD AIR ADVECTION LOOKS TO BE IN PLACE ON SUNDAY AND WILL TREND HIGHS AT OR BELOW MAVMOS VALUES. ON SUNDAY NIGHT THROUGH MONDAY MORNING THE GFS AND NAM SUGGEST LOWER LEVEL RIDGING BUILDING ACROSS THE MISSISSIPPI AND OHIO VALLEYS. 850MB TEMPS REMAIN RATHER COLD THROUGH THE PERIOD AS THE HOLD BETWEEN -6C AND -8C. BY LATE MONDAY AFTERNOON...FORECAST SOUNDINGS ONCE AGAIN HINTING AS SATURATION AS A WARM FRONTAL BOUNDARY AND YET ANOTHER QUICK MOVING SHORT WAVE APPROACH FROM THE NORTHWEST. WILL NEED TO INCLUDE SOME CHC POPS...PARTICULARLY ACROSS THE NORTHWEST DURING THE AFTERNOON HOURS FOR THIS FEATURE. WITH EXPECTED CLOUDS INCREASING DURING THE AFTERNOON WILL TREND TOWARD THE COOLER SIDE OF MEXMOS FOR MONDAY HIGHS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ISSUED AT 226 PM EST FRI FEB 21 2014 THE LONG TERM PATTERN WILL BE CONTROLLED BY UPPER LOW PRESSURE OVER CENTRAL AND EASTERN CANADA...WHICH WILL ALLOW COLD AIR AND THE RESULTING BELOW NORMAL TEMPERATURES TO SPILL DOWN INTO CENTRAL INDIANA. THERE IS POTENTIAL FOR A COUPLE OF WEAK UPPER WAVES TO MOVE THROUGH THIS FLOW AND BRING CHANCES FOR SNOW...BUT MOISTURE IS LIMITED AND RIGHT NOW NO BIG STORMS APPEAR HEADED FOR THE AREA. BEST CHANCES FOR PRECIPITATION APPEAR TO BE MONDAY NIGHT ACROSS THE NORTH AND TUESDAY NIGHT ACROSS THE SOUTH. ONLY MADE MINOR COSMETIC ADJUSTMENTS TO THE ALLBLEND INTIALIZATION WITH MODELS IN RELATIVELY GOOD AGREEMENT. COLUMN SHOULD BE COLD ENOUGH FOR ALL SNOW BOTH NIGHTS AND RIGHT NOW ONLY LOOKS LIKE MINOR ACCUMULATIONS ARE POSSIBLE. && .AVIATION /DISCUSSION FOR THE 22/0300Z TAF UPDATE/... ISSUED AT 907 PM EST FRI FEB 21 2014 UPDATE... REMOVED MENTION OF ANY GUSTS FROM KIND AND ALSO LOWERED SUSTAINED SPEEDS. PREVIOUS DISCUSSION... PRESSURE GRADIENT HAS WEAKENED CONSIDERABLY AND SOUTHWEST WINDS CONTINUE TO DECREASE. SUSTAINED SPEEDS HAVE RELAXED TO 10 TO 13 KTS WITH A FEW ISOLATED GUSTS UP TO 18 KTS. THERE IS SOME CONCERN FOR WIND SHEAR TONIGHT. SPEED SHEAR LOOKS IMPRESSIVE IN THE LOW LEVELS WITH SPEEDS UP TO 50 KTS...BUT DIRECTIONAL SHEAR IS LACKING. SO...WILL LEAVE MENTION OUT OF TAFS FOR NOW. VFR CONDITIONS ARE EXPECTED FOR DURATION OF TAF PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA/MK SHORT TERM...PUMA LONG TERM....CP AVIATION...TDUD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Feb 21, 5:58 PM EST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 558 PM EST FRI FEB 21 2014 INZ021-028>031-035>049-051>057-060>065-067>072-221100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 558 PM EST FRI FEB 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: FLOODING WILL CONTINUE ESPECIALLY IN LOW LYING AREAS. HAZARDS: FLOODING. POTENTIAL FOR ICE JAM FLOODING. TIMING: FLOODING ONGOING AND WILL CONTINUE FOR SEVERAL DAYS IN MANY LOCATIONS. DISCUSSION: WINDS WILL EASE UP TONIGHT A BIT IN THE WAKE OF A STRONG LOW PRESSURE SYSTEM EXITING THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: RIVER FLOODING WILL BE A PROBLEM THROUGH THE PERIOD. SNOW IS POSSIBLE SATURDAY NIGHT INTO SUNDAY...AND AGAIN ON MONDAY AFTERNOON AND NIGHT BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DISCUSSION: A COUPLE OF WEAK UPPER WAVES WILL BRING LIGHT SNOW CHANCES OVER THE WEEKEND AND EARLY NEXT WEEK. OTHERWISE HIGH PRESSURE WILL PROVIDE DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:01 PM EST | Areal Flood Warning | IND | Carroll, Clinton, Fountain, Howard, Montgomery, Tippecanoe and 2 more | 64 hr |
| Feb 21, 8:05 PM EST | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Delaware, Hamilton, Hancock and 9 more | 25 hr |
| Feb 21, 8:06 PM EST | Areal Flood Warning | IND | Boone, Clay, Fountain, Hendricks, Montgomery, Owen and 4 more | 15 hr |
| Feb 21, 10:57 PM EST | River Flood Warning | IND | Marion | 23 hr |
| Feb 22, 10:41 AM EST | River Flood Warning | IND | Howard | 6 hr |
| Feb 22, 10:41 AM EST | River Flood Warning | IND | Carroll, Howard, Tippecanoe | 6 hr |
Nearby
River Flood Warnings in Indiana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.